Alert archive / Oklahoma / Flood Watches in 2021

Flood Watch 7, NWS Norman, OK

June 28, 202129 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas

NWS Norman, OK issued this flood watch at Jun 28, 2021, 9:52 AM CDT for 29 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas. It took effect at Jun 28, 2021, 10:00 AM CDT. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jun 28, 2021, 9:52 AM CDT (14:52 UTC)
In effect from
Jun 28, 2021, 10:00 AM CDT
Expired
Jun 29, 2021, 9:00 PM CDT
In force
35 hr
Issued by
NWS Norman, OK
Flood severity
None
All 32 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 101 km from the middle of the area, began a volume at 14:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 2.9 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 198 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -10 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
198 J/kg
Mixed-layer CIN
-62 J/kg
Mixed-layer LCL
1265 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-10 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

526 
WGUS64 KOUN 281452
FFAOUN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Norman OK
952 AM CDT Mon Jun 28 2021

OKZ006>008-011>030-033>038-TXZ083>085-282300-
/O.NEW.KOUN.FA.A.0007.210628T1500Z-210629T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer-
Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian-
Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Harmon-Greer-
Kiowa-Jackson-Tillman-Comanche-Hardeman-Foard-Wilbarger-
Including the cities of Perry, Shawnee, Cherokee, Burns Flat, 
Snyder, Cordell, Stroud, Sayre, Purcell, Cheyenne, Granite, Hinton, 
Hennessey, Chandler, Hammon, Pond Creek, Norman, Wakita, Okeene, 
Guthrie, Lamont, Meeker, Okarche, Seiling, Altus, Fairview, Tuttle, 
Anadarko, Davenport, Stillwater, Crowell, Ponca City, Watonga, 
Kingfisher, Leedey, Vici, Frederick, Concho, Hobart, Taloga, Hollis, 
Blanchard, El Reno, Lawton, Mangum, Carmen, Oklahoma City, Medford, 
Geary, Blackwell, Quanah, Clinton, Moore, Newcastle, Prague, Vernon, 
Chickasha, Helena, Wellston, Sentinel, Mustang, Yukon, Weatherford, 
Enid, and Elk City
952 AM CDT Mon Jun 28 2021

...FLOOD WATCH IN EFFECT THROUGH TUESDAY AFTERNOON...

The National Weather Service in Norman has issued a

* Flood Watch for portions of Oklahoma and northern Texas, including 
  the following areas, in Oklahoma, Alfalfa, Beckham, Blaine, Caddo, 
  Canadian, Cleveland, Comanche, Custer, Dewey, Garfield, Grady, 
  Grant, Greer, Harmon, Jackson, Kay, Kingfisher, Kiowa, Lincoln, 
  Logan, Major, McClain, Noble, Oklahoma, Payne, Pottawatomie, Roger 
  Mills, Tillman and Washita. In northern Texas, Foard, Hardeman and 
  Wilbarger.

* Through Tuesday afternoon

* Additional areas of heavy rain is possible over already saturated 
  ground through Tuesday morning.

* Even though brief, additional heavy rain will lead to flooding of 
  poor drainage and low lying areas, especially across southwest 
  into central Oklahoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not enter or cross flowing water or water of unknown depth.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

11
2 follow-up statements
799 
WGUS64 KOUN 281948
FFAOUN

Flood Watch
National Weather Service Norman OK
248 PM CDT Mon Jun 28 2021

OKZ006>008-011>030-033>038-TXZ083>085-291115-
/O.CON.KOUN.FA.A.0007.000000T0000Z-210629T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer-
Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian-
Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Harmon-Greer-
Kiowa-Jackson-Tillman-Comanche-Hardeman-Foard-Wilbarger-
Including the cities of Perry, Shawnee, Cherokee, Burns Flat, 
Snyder, Cordell, Stroud, Sayre, Purcell, Cheyenne, Granite, Hinton, 
Hennessey, Chandler, Hammon, Pond Creek, Norman, Wakita, Okeene, 
Guthrie, Lamont, Meeker, Okarche, Seiling, Altus, Fairview, Tuttle, 
Anadarko, Davenport, Stillwater, Crowell, Ponca City, Watonga, 
Kingfisher, Leedey, Vici, Frederick, Concho, Hobart, Taloga, Hollis, 
Blanchard, El Reno, Lawton, Mangum, Carmen, Oklahoma City, Medford, 
Geary, Blackwell, Quanah, Clinton, Moore, Newcastle, Prague, Vernon, 
Chickasha, Helena, Wellston, Sentinel, Mustang, Yukon, Weatherford, 
Enid, and Elk City
248 PM CDT Mon Jun 28 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH TUESDAY AFTERNOON...

The Flood Watch continues for

* Portions of Oklahoma and northern Texas, including the following 
  areas, in Oklahoma, Alfalfa, Beckham, Blaine, Caddo, Canadian, 
  Cleveland, Comanche, Custer, Dewey, Garfield, Grady, Grant, Greer, 
  Harmon, Jackson, Kay, Kingfisher, Kiowa, Lincoln, Logan, Major, 
  McClain, Noble, Oklahoma, Payne, Pottawatomie, Roger Mills, 
  Tillman and Washita. In northern Texas, Foard, Hardeman and 
  Wilbarger.

* Through Tuesday afternoon

* Additional areas of heavy rain is possible over already saturated 
  ground through Tuesday morning.

* Even though brief, additional heavy rain will lead to flooding of 
  poor drainage and low lying areas, especially across southwest 
  into central Oklahoma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$
610 
WGUS64 KOUN 290751
FFAOUN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Norman OK
251 AM CDT Tue Jun 29 2021

OKZ006>008-011>030-033>038-TXZ083>085-300200-
/O.EXT.KOUN.FA.A.0007.000000T0000Z-210630T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer-
Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian-
Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Harmon-Greer-
Kiowa-Jackson-Tillman-Comanche-Hardeman-Foard-Wilbarger-
Including the cities of Perry, Shawnee, Cherokee, Burns Flat, 
Snyder, Cordell, Stroud, Sayre, Purcell, Cheyenne, Granite, Hinton, 
Hennessey, Chandler, Hammon, Pond Creek, Norman, Wakita, Okeene, 
Guthrie, Lamont, Meeker, Okarche, Seiling, Altus, Fairview, Tuttle, 
Anadarko, Davenport, Stillwater, Crowell, Ponca City, Watonga, 
Kingfisher, Leedey, Vici, Frederick, Concho, Hobart, Taloga, Hollis, 
Blanchard, El Reno, Lawton, Mangum, Carmen, Oklahoma City, Medford, 
Geary, Blackwell, Quanah, Clinton, Moore, Newcastle, Prague, Vernon, 
Chickasha, Helena, Wellston, Sentinel, Mustang, Yukon, Weatherford, 
Enid, and Elk City
251 AM CDT Tue Jun 29 2021

...FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

The Flood Watch is now in effect for

* Portions of Oklahoma and northern Texas, including the following 
  areas, in Oklahoma, Alfalfa, Beckham, Blaine, Caddo, Canadian, 
  Cleveland, Comanche, Custer, Dewey, Garfield, Grady, Grant, Greer, 
  Harmon, Jackson, Kay, Kingfisher, Kiowa, Lincoln, Logan, Major, 
  McClain, Noble, Oklahoma, Payne, Pottawatomie, Roger Mills, 
  Tillman and Washita. In northern Texas, Foard, Hardeman and 
  Wilbarger.

* Through this evening

* Additional rainfall is expected today, particularly over north 
  central and part of west central Oklahoma. With nearly saturated 
  ground, sustained or heavy rainfall will likely cause flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

WR

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flood watch went out at Jun 28, 6:34 AM CDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 28, 6:34 AM CDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Norman OK
634 AM CDT Mon Jun 28 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 245 AM CDT Mon Jun 28 2021

Scattered showers with embedded thunderstorms continue this morning
along and east of a SW-NE oriented surface trough centered roughly
along the I-44 corridor. So far activity has been scattered and
moving enough to preclude flooding concerns. Expect activity to
become a bit more widespread by late morning into the afternoon as
heating/destabilization occurs. Even with the recent heavy rainfall
over the areas most likely to see storms today, the scattered and
disorganized nature of convection should preclude heavy rainfall
lasting for extended periods over any one location. Have
therefore decided against an extension of the Flood Watch which
expires at 12z this morning, with the expectation that any
flooding we do see today will be more isolated/minor than the
previous couple days. With continued clouds, precipitation, and
saturated ground temperatures will once again remain well below
average, in the upper 70s to low 80s for highs.

Ware

&&

.LONG TERM...
(Tuesday through Sunday)
Issued at 239 AM CDT Mon Jun 28 2021

The flow pattern over Oklahoma will remain very weak through this
week. The seasonal southeastern U.S. high pressure will drift slowly
westward and there will be almost no change in the air mass through
the week. Rain and thunderstorms are likely at least through mid-
week, but coverage will be scattered and QPF lower than we have
observed during the weekend. By the weekend, a low pressure trough
is expected to evolve southwestward southern Ontario into the
midwestern U.S. The resulting northerly flow over eastern Oklahoma
will put rain chances higher over southern and eastern Oklahoma.
Without any surface boundaries or recognizable synoptic or mesoscale
drivers, pops will remain widely distributed until the weekend. A
marginal risk for flooding may continue beyond Tuesday given the
saturated ground over much of Oklahoma outside of the southeastern
quadrant.

&&

.AVIATION...
(12Z TAFS)
Issued at 627 AM CDT Mon Jun 28 2021

Expect mainly VFR conditions today and light winds outside of
scattered thunderstorm activity which will increase after noon
today, with storm chances will continue into the evening.

&&

.UPPER AIR...
Issued at 647 PM CDT Sun Jun 27 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  79  69  80  69 /  80  70  80  50
Hobart OK         81  67  80  67 /  70  70  80  60
Wichita Falls TX  82  70  83  69 /  80  70  70  40
Gage OK           82  65  79  64 /  30  50  60  50
Ponca City OK     80  68  81  68 /  70  70  80  50
Durant OK         85  70  87  70 /  80  70  50  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch until 7 AM CDT this morning for OKZ008-012-013-
     016>020-022>032-035-037>042-044>046.

TX...Flood Watch until 7 AM CDT this morning for TXZ083>090.

&&

SHORT TERM...08
LONG TERM....09
AVIATION...08
Hazardous weather outlook, Jun 28, 4:00 AM CDT, 5 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Norman OK
400 AM CDT Mon Jun 28 2021

OKZ004>048-050>052-TXZ083>090-291000-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
400 AM CDT Mon Jun 28 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Scattered thunderstorms will occur today, mostly over the eastern
two-thirds of Oklahoma.

.Flooding...
There is a slight risk for flash flooding from south central through
central and north central Oklahoma today and tonight. Given the
recent rainfall, little additional rain could cause flooding in some
areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday...

.Thunderstorms...
Thunderstorm chances continue through Sunday but decrease somewhat
after Friday.

.Flooding...
Because of saturated ground, a marginal risk for flooding
continues through much of the week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 7:02 PM CDTSpecial Weather StatementOUNHughes43 min
Jun 27, 7:22 PM CDTAreal Flood AdvisoryOUNPontotoc3 hr
Jun 27, 7:23 PM CDTAreal Flood AdvisoryOUNCoal, Hughes3 hr
Jun 27, 7:41 PM CDTSpecial Weather StatementOUNHughes49 min
Jun 28, 3:58 AM CDTRiver Flood AdvisoryOUNLincoln, Oklahoma, Pottawatomie6 hr
Jun 28, 3:58 AM CDTRiver Flood AdvisoryOUNCleveland, McClain5 hr
Jun 28, 11:36 AM CDTAreal Flood AdvisoryOUNGarvin4 hr
Jun 28, 1:11 PM CDTAreal Flood AdvisoryOUNJackson4 hr
Jun 28, 1:12 PM CDTAreal Flood AdvisoryOUNGarfield, Kingfisher4 hr
Jun 28, 1:20 PM CDTSpecial Weather StatementOUNGarfield25 min
Jun 28, 2:08 PM CDTAreal Flood AdvisoryOUNGarfield, Kingfisher, Logan3 hr
Jun 28, 2:32 PM CDTFlash Flood WarningOUNCaddo, Grady3 hr
Jun 28, 2:32 PM CDTRiver Flood AdvisoryOUNPayne6 hr
Jun 28, 2:35 PM CDTAreal Flood AdvisoryOUNOklahoma115 min
Jun 28, 2:55 PM CDTAreal Flood AdvisoryOUNCanadian, Kingfisher4 hr
Jun 28, 3:01 PM CDTAreal Flood AdvisoryOUNGarfield, Kay, Noble3 hr
Jun 28, 3:24 PM CDTFlash Flood WarningOUNBlaine, Caddo, Canadian, Kingfisher3 hr
Jun 28, 5:05 PM CDTSpecial Weather StatementOUNLincoln25 min
Jun 28, 5:11 PM CDTSpecial Weather StatementOUNHughes19 min
Jun 28, 5:40 PM CDTAreal Flood AdvisoryOUNTillman3 hr
Jun 28, 5:56 PM CDTSpecial Weather StatementOUNMcClain34 min
Jun 28, 6:00 PM CDTSpecial Weather StatementOUNLincoln30 min
Jun 28, 6:27 PM CDTAreal Flood AdvisoryOUNCleveland, Lincoln, Logan, McClain, Oklahoma2 hr
Jun 28, 6:32 PM CDTFlash Flood WarningOUNBlaine, Kingfisher4 hr
Jun 28, 4:33 PM CDTSpecial Weather StatementOUNWichita27 min

Nearby

Flood Watches in Oklahoma, 2021Flood Watches in Texas, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.